|Eosinaphillic Gasteroenteritis and Cortisone treatment?
Nov 9, 2011
I have been HIV poz since 1981. My blood work is OK, t-cells in the mid-600's and my % at 41. I am on Kaletra, Viread and Ziagen for hiv, and take 15 mg. of oxycodone for pain as needed. I have really not had issues related to HIV until I started getting intense pain in my right and left abdomen. I was diagnosed with acute, then chronic pancreatitis (attributed to hiv medications over 25+ years)which is now under control. The problem is the continuing pain on the left side and I have lost almost 40lbs since the beginning of this year, and my weight continues to slowly decrease.
It was diagnosed from a gastric biopsy that I have Eosinaphilic Gasteroenteritis and Cortisone treatment is not an option, at least not that I know of. I am on county assistance and the Dr I used to have never told me that I had this, I read it in a 400+ page report that he never followed up on. With all the variations of gastritis out there, is there a treatment out there for those of us with limited options? From what I've read and the few Dr's Ive talked to, I really don't seem to have many options! I hope you can help!
Sincerely David Kelly
Response from Dr. Henry
I have not encountered that condition in the context of HIV infection with or without ART. If any reader is aware of an association or has personal experience with that please post.
The treatment entry from Wikipedia for eosinophilic gastroenteritis is below:
Corticosteroids are the mainstay of therapy with a 90% response rate in some studies. Appropriate duration of steroid treatment is unknown and relapse often necessitates long term treatment. Various steroid sparing agents e.g. sodium cromoglycate (a stabilizer of mast cell membranes), ketotifen (an antihistamine), and montelukast (a selective, competitive leukotriene receptor antagonist) have been proposed, centering around an allergic hypothesis, with mixed results. An elimination diet may be successful if a limited number of food allergies are identified.
HIV+ patients can take steroids for indicated conditions with caution in many circumstances. KH
PEP treatment with Atripla, hives won't go away
Joint, fingers and cartilage paints, Tenofovir?
- Touching Anus Should I Get Tested
- Does Sore Throat Mean I Have Hiv?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Sore On Penis After Sucking Penis Worried I Have HIV
- Swollen Glands After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.